MAUDE Adverse Event Report: NUVASIVE, INC. AP EXPANDABLE XLIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. AP EXPANDABLE XLIF SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1672392
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor the radiographs were received for review.No information regarding the initial or removal surgery was provided.Root cause has not been determined and no conclusion can be drawn.The patient reportedly requested the explanted device be given to them.The implant is not currently available for evaluation.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection, decrease in bone density due to stress shielding, pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma, bursitis, dural leak, paralysis and death." device not received.
 
Event or Problem Description
On (b)(6) 2016 it was reported that a surgeon removed an implant from a patient.No reason for the removal was provided.No other information related to the event was provided.No patient injury was reported.

Brand Name
AP EXPANDABLE XLIF SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6137223
Report Number2031966-2016-00085
Device Sequence Number731309
Product Code MAX
UDI-Device Identifier00887517454072
UDI-Public00887517454072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140162
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number1672392
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1